Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 22, 2005, 6:45 PM EDT for Rensselaer County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 22, 2005, 7:19 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Rensselaer County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 222245
SVRALY
NYC083-222345-
/O.NEW.KALY.SV.W.0094.050722T2245Z-050722T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 745 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CASTLETON-ON-HUDSON...OR
ABOUT 9 MILES WEST OF NASSAU...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NASSAU BY 655 PM EDT
LAT...LON 4250 7335 4246 7376 4246 7378 4247 7379
4249 7379 4253 7376 4257 7376 4255 7345
4254 7339 4254 7334
$$
WASULA/SNYDER1 follow-up statement
000
WWUS51 KALY 222319
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
717 PM EDT FRI JUL 22 2005
NYC083-222327-
/O.CAN.KALY.SV.W.0094.000000T0000Z-050722T2345Z/
RENSSELAER NY-
717 PM EDT FRI JUL 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RENSSELAER COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THE POTENTIAL SEVERE
THUNDERSTORM MOVED SOUTHEAST OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4250 7335 4246 7376 4246 7378 4247 7379
4249 7379 4253 7376 4257 7376 4255 7345
4254 7339 4254 7334
$$
WASULA/SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:55 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 22, 2:55 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT FRI JUL 22 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FOCUS OF SHORT
TERM IS THE REST OF TODAY AND THIS EVENING DEALING WITH CONVECTION/
SEVERE WEATHER. WE ARE SITTING ON LOTS OF CAPE. A WEAKENING MID
LEVEL SHORTWAVE WILL CONTINUE TO MOVE ACROSS THE APPALACHIANS
THROUGH LATE AFTERNOON. WITH A STRONGER SHORTWAVE WHICH WILL MOVE
TOWARD THE SAINT LAWRENCE VALLEY BY LATER THIS EVENING. SEVERE WATCH
BOX IN EFFECT UNTIL 8 PM FOR CAPITAL DISTRICT NORTHWARD IN NY AND
FOR SOUTHERN VT. RUC AND WORKSTATION ETA INDICATE UPPER LEVEL
DIVERGENCE ACROSS FORECAST AREA LATE AFTERNOON INTO THE EVENING DUE
TO 75-85 KT UPPER LEVEL JET...SUPPORTING CONVECTION. DEW POINTS HAVE
BEEN ON THE RISE ALB 85 OVER 70 AT 18Z. AREA OF CONVECTION ACROSS
CENTRAL NY HAS BEEN ORGANIZING INTO A LINE WHICH SHOULD REACH
CAPITAL DISTRICT AND LAKE GEORGE SARATOGA REGION 21-22Z.
RIDGING BUILDS IN TONIGHT AND DRIER AIR FILTER IN SETTING US UP FOR
A NICE SUMMERS DAY SATURDAY WITH SEASONABLE TEMPS AND COMFORTABLE
HUMIDITY LEVELS.
MCS DEVELOPMENT EXPECTED ACROSS THE UPPER MID WEST WITH MOVEMENT
ACROSS THE GREAT LAKES REGION SATURDAY NIGHT INTO SUNDAY ALONG NORTH
SIDE OF WARM FRONT. MCS WOULD REMAIN WELL TO OUR SOUTH AND WEST.
RIDGING WILL CONTINUE TO DOMINATE SUNDAY. THE WARM FRONT IS FORECAST
TO MOVE THROUGH OUR REGION SUNDAY NIGHT WITH ANOTHER MCS POSSIBLY
DEVELOPING. AT THIS TIME THIS MCS WOULD REMAIN TO OUR NORTH AND EAST.
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...MODELS IN GENERAL AGREEMENT
WITH OVERALL PATTERN WITH RIDGING ACROSS SOUTHERN PORTION OF CONUS
AND SYSTEMS MOVING THROUGH FAST FLOW ALONG UNITED STATES CANADIAN
BORDER. THE DIFFERENCES IN THE MODELS OCCURS IN THE DETAILS WITH
TIMING AND POSITIONING OF THE FRONTS AND LOWS. FOLLOWED HPC LEAD.
&&
.AVIATION...FOCUS OF ATTENTION THROUGH AFTERNOON AND EVENING WILL BE
THUNDERSTORM POTENTIAL. STORMS DEVELOPING NORTH AND WEST OF FORECAST
AREA WILL SPREAD INTO THE AREA THIS AFTERNOON. AT GFL AND
ALB...EXPECT STORMS IN THE 19-23Z PERIOD...AND POU 20-24Z. OUTSIDE
OF THUNDER EVENT...EXPECT VFR CONDITIONS. EXCEPTION WILL BE GFL
WHERE RESIDUAL MOISTURE FROM TSRA...CLEARING SKIES AND LIGHT WINDS
OVERNIGHT LIKELY TO RESULT IN SOME MVFR BR TOWARD SUNRISE. &&
.HYDROLOGY...ALTHOUGH PRECIPITABLE WATERS ARE CONSIDERABLY LOWER
THAN EARLIER THIS WEEK...STILL COULD SEE SOME ISOLATED HEAVY SOAKERS
FROM TSRA. THAT SAID...MAIN RIVERS SHOULD SEE LITTLE IN THE WAY OF
RESPONSE TO THESE STORMS. COULD SEE SOME URBAN SMALL STREAM TYPE
FLOODING INTO THE EVENING...BUT THAT WILL BE IT THROUGH THE WEEKEND.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...
NYZ032-033-038>043-047>054-082>084.
VT...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...VTZ013>015.
&&
SYNOPSIS/SHORT/LONG TERM...IAA
AVIATION/HYDROLOGY...OKEEFEHazardous weather outlook, Jul 22, 1:13 PM EDT, 5 hours 32 minutes before
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
In the hours before
Special weather statement, Jul 22, 5:06 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 506 PM EDT FRI JUL 22 2005 NYZ040-047-222200- ...STRONG THUNDERSTORMS IN SCHOHARIE AND MONTGOMERY COUNTIES... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ST. JOHNSVILLE TO 9 MILES WEST OF SHARON SPRINGS TO SHARON SPRINGS TO SUMMIT TO 10 MILES WEST OF SUMMIT...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CANAJOHARIE TO 13 MILES SOUTHWEST OF CANAJOHARIE TO 8 MILES NORTHWEST OF COBLESKILL TO 8 MILES SOUTHWEST OF COBLESKILL TO 7 MILES NORTHEAST OF MARYLAND...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... RICHMONDVILLE BY 515 PM EDT FORT PLAIN BY 520 PM EDT COBLESKILL AND CANAJOHARIE BY 530 PM EDT JEFFERSON...SHARON SPRINGS AND AMES BY 535 PM EDT SUMMIT BY 540 PM EDT MIDDLEBURGH AND CENTRAL BRIDGE BY 555 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TAW/WRS
Local storm report, Jul 22, 6:00 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
07/22/2005 SCHOHARIE NY TRAINED SPOTTER
TREES DOWN.
&&
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 66 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 62 min |
| Jul 22, 6:37 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.